MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493912408250
Medical Device Problem Codes Contamination (1120); Nonstandard Device (1420); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: used first date of the month since exact date of event was not provided.G4 premarket / 510(k): k121667, k160823.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that device contamination occurred.A 8mm x 2.50mm nc quantum apex balloon catheter was selected for use.However, during the procedure it was noted that the device was contaminated.There were no patient complications reported.
 
Additional Manufacturer Narrative
B3: date of event: used first date of the month since exact date of event was not provided.G4 premarket / 510(k): k121667, k160823.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Nc quantum apex mr 8mm x 2.50mm was returned for analysis.The device was received inside its opened, damaged outer box.The box was creased and dented.The sterile inner pouch was not returned for analysis.The device was received in three sections due to two breaks in the hypotube shaft.One break was located at 39.1cm distal to the distal end of the strain relief, and the other break was located at 73.7cm proximal from the tip.A middle section of hypotube measuring 28cm in length, was also received and this section was kinked in multiple locations.No kinks or damages.Microscopic analysis revealed no damage was identified during a microscopic examination of the extrusion shaft.There was traces of what appears to be blood inside the inner lumen.A detailed microscopic examination of the balloon material identified no damages.The balloon was folded.A microscopic examination of the tip section found no damage.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21689526
Report Number2124215-2025-16076
Device Sequence Number21097156
Product Code LOX
UDI-Device Identifier08714729783138
UDI-Public08714729783138
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberH7493912408250
Device Catalogue NumberH7493912408250
Device Lot Number0024695365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown